RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zh. Vychisl. Mat. Mat. Fiz.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zh. Vychisl. Mat. Mat. Fiz., 2013, Volume 53, Number 4, Pages 575–599 (Mi zvmmf9870)  

This article is cited in 3 scientific papers (total in 3 papers)

Conditioning and stability of finite difference schemes on uniform meshes for a singularly perturbed parabolic convection-diffusion equation

G. I. Shishkin

Institute of Mathematics and Mechanics, Ural Branch of the Russian Academy of Sciences, Ekaterinburg

Abstract: For a singularly perturbed parabolic convection-diffusion equation, the conditioning and stability of finite difference schemes on uniform meshes are analyzed. It is shown that a convergent standard monotone finite difference scheme on a uniform mesh is not $\varepsilon$-uniformly well conditioned or $\varepsilon$-uniformly stable to perturbations of the data of the grid problem (here, $\varepsilon$ is a perturbation parameter, $\varepsilon\in(0,1]$). An alternative finite difference scheme is proposed, namely, a scheme in which the discrete solution is decomposed into regular and singular components that solve grid subproblems considered on uniform meshes. It is shown that this solution decomposition scheme converges $\varepsilon$-uniformly in the maximum norm at an $O(N^{-1}\ln N+N_0^{-1})$ rate, where $N+1$ and $N_0+1$ are the numbers of grid nodes in $x$ and $t$, respectively. This scheme is $\varepsilon$-uniformly well conditioned and $\varepsilon$-uniformly stable to perturbations of the data of the grid problem. The condition number of the solution decomposition scheme is of order $O(\delta^{-2}\ln\delta^{-1}+\delta_0^{-1})$; i.e., up to a logarithmic factor, it is the same as that of a classical scheme on uniform meshes in the case of a regular problem. Here, $\delta=N^{-1}\ln N$ and $\delta_0=N_0^{-1}$ are the accuracies of the discrete solution in $x$ and $t$, respectively.

Key words: singularly perturbed initial-boundary value problem, parabolic convection-diffusion equation, boundary layer, finite difference schemes on uniform meshes, solution decomposition scheme, $\varepsilon$-uniform convergence, maximum norm, $\varepsilon$-uniform stability of a scheme to perturbations, $\varepsilon$-uniformly well conditioned scheme.

DOI: https://doi.org/10.7868/S0044466913040133

Full text: PDF file (351 kB)
References: PDF file   HTML file

English version:
Computational Mathematics and Mathematical Physics, 2013, 53:4, 431–454

Bibliographic databases:

UDC: 519.633
Received: 27.10.2012

Citation: G. I. Shishkin, “Conditioning and stability of finite difference schemes on uniform meshes for a singularly perturbed parabolic convection-diffusion equation”, Zh. Vychisl. Mat. Mat. Fiz., 53:4 (2013), 575–599; Comput. Math. Math. Phys., 53:4 (2013), 431–454

Citation in format AMSBIB
\Bibitem{Shi13}
\by G.~I.~Shishkin
\paper Conditioning and stability of finite difference schemes on uniform meshes for a singularly perturbed parabolic convection-diffusion equation
\jour Zh. Vychisl. Mat. Mat. Fiz.
\yr 2013
\vol 53
\issue 4
\pages 575--599
\mathnet{http://mi.mathnet.ru/zvmmf9870}
\crossref{https://doi.org/10.7868/S0044466913040133}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3254861}
\elib{http://elibrary.ru/item.asp?id=18951087}
\transl
\jour Comput. Math. Math. Phys.
\yr 2013
\vol 53
\issue 4
\pages 431--454
\crossref{https://doi.org/10.1134/S096554251304009X}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000318871900005}
\elib{http://elibrary.ru/item.asp?id=20427556}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84877357414}


Linking options:
  • http://mi.mathnet.ru/eng/zvmmf9870
  • http://mi.mathnet.ru/eng/zvmmf/v53/i4/p575

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. G. I. Shishkin, “Computer difference scheme for a singularly perturbed convection-diffusion equation”, Comput. Math. Math. Phys., 54:8 (2014), 1221–1233  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
    2. G. I. Shishkin, “Difference scheme for a singularly perturbed parabolic convection–diffusion equation in the presence of perturbations”, Comput. Math. Math. Phys., 55:11 (2015), 1842–1856  mathnet  crossref  crossref  mathscinet  isi  elib  elib
    3. G. I. Shishkin, “Computer difference scheme for a singularly perturbed elliptic convection-diffusion equation in the presence of perturbations”, Comput. Math. Math. Phys., 57:5 (2017), 815–832  mathnet  crossref  crossref  mathscinet  isi  elib
  • Журнал вычислительной математики и математической физики Computational Mathematics and Mathematical Physics
    Number of views:
    This page:275
    Full text:57
    References:37
    First page:19

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020